Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 23, NWS Pittsburgh, PA

June 10, 2008Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2008, 4:21 PM EDT for Tucker County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 4:21 PM EDT (20:21 UTC)
Expired
Jun 10, 2008, 5:00 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:01 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 2:01 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL BE MOVING ACROSS THE REGION THIS AFTERNOON.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL MOVE IN TONIGHT AND
WEDNESDAY. HIGH PRESSURE WILL THEN DOMINATE OUR WEATHER INTO
FRIDAY. THE NEXT COLD FRONT WILL MOVE EAST AND GIVE US A CHANCE OF
AN AFTERNOON SHOWER OR THUNDERSTORM FRIDAY INTO SATURDAY.

&&

.NEAR TERM / THROUGH WEDNESDAY/...

FRONTAL BOUNDARY IS CURRENTLY CROSSING THE FORECAST
AREA...TRIGGERING A LINE OF CONVECTION. THE FRONT SHOULD EXIT
EASTERN COUNTIES BETWEEN 21 AND 22Z. SKIES SHOULD CLEAR RAPIDLY
FOLLOWING THE BOUNDARY AS PER SATELLITE TRENDS...WITH COOLER AND DRIER
AIR ADVECTING EAST. WITH THE COOLER AIR ADVECTING IN...AND LOWER
LEVEL MOISTURE IN PLACE OVERNIGHT...EXPECT TO SEE PATCHY FOG TOWARD
DAWN. FOR WEDNESDAY...SURFACE RIDGE OVERHEAD SHOULD SUPPRESS MUCH
CLOUD FORMATION...WITH TEMPERATURES STILL IN THE 80S BUT WITH
DEWPOINTS ABOUT 10 LOWER THAN TODAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
H5 RIDGE BUILDS EAST AND HEIGHTS RISE. AT THE SURFACE...HIGH
PRESSURE IN CONTROL WITH DRIER AIR AND LOWER DAYTIME HIGHS.
ALTHOUGH TEMPS REBOUNDING INTO MID 80S TO AROUND 90 BY THURSDAY
AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
ALOFT H5 RIDGE AND HEIGHTS ON THE RISE THROUGH THURSDAY NIGHT.
HEIGHTS THEN START TO LOWER AS H5 RIDGE SHARPENS BUT MOVES EAST IN
RESPONSE TO SOUTHERN CANADIAN H5 LOW. H5 LOW PIVOTS NORTH BY
SATURDAY AND EXTENDING H5 TROUGH THEN PUSHES EAST. UPPER TROUGH
WILL SUPPORT NEXT SURFACE FRONT MOVING EAST. LOOKS LIKE CHANCE
PRECIP COMING IN BY FRIDAY AFTERNOON AND INTO SATURDAY. HIGH TO
BUILD IN BEHIND FRONT.

&&

.AVIATION / THROUGH SUNDAY/...

THE COLD FRONT WILL MOVE EAST OF AREA TERMINALS AROUND 21Z...WITH
PREVAILING VFR CONDITIONS EXPECTED TONIGHT UNDER BUILDING HIGH
PRESSURE. PATCHY FOG COULD DEVELOP OVERNIGHT IN THE COOLING
AIRMASS...WITH MVFR POSSIBLE. THIS HIGH PRESSURE RIDGE WILL CONTINUE
TO PROVIDE PREVAILING VFR CONDITIONS THROUGH THURSDAY NIGHT. A COLD
FRONT WILL APPROACH ON FRIDAY...AND CROSS THE REGION SATURDAY.
SHOWERS AND STORMS ASSOCIATED WITH THIS FRONT WILL LEAD TO THE
POTENTIAL FOR IFR CONDITIONS FRIDAY AFTERNOON THROUGH SATURDAY. HIGH
PRESSURE WILL THEN BUILD IN FOR SUNDAY...WITH PREVAILING VFR
ANTICIPATED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 10, 4:05 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT TUE JUN 10 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
405 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE WEATHER TODAY...

THERE IS A SLIGHT RISK THAT THUNDERSTORMS TODAY COULD REACH SEVERE
LEVELS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO ACTIVE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 10, 2:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 PM EDT TUE JUN 10 2008

OHZ039>041-048>050-PAZ013-020-101930-
BEAVER PA-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-HARRISON OH-JEFFERSON
OH-LAWRENCE PA-TUSCARAWAS OH-
225 PM EDT TUE JUN 10 2008

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...
CARROLL...BEAVER AND LAWRENCE...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF HOMEWORTH TO 5 MILES NORTHEAST OF NEWCOMERSTOWN...MOVING EAST
AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DERRINGER CORNERS...EAST MORAVIA...ENON VALLEY...MORAVIA AND MOUNT
  AIR

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 2:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT TUE JUN 10 2008

MDZ001-PAZ032-WVZ021>023-102000-
FAYETTE PA-GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-
257 PM EDT TUE JUN 10 2008

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...MARION...PRESTON AND MONONGALIA...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF NEEL...MOVING
NORTHEAST AT 34 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MARKLEYSBURG...ACCIDENT...ASHER GLADE...BITTINGER AND BLOOMING ROSE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 3:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT TUE JUN 10 2008

OHZ040-041-PAZ007-013-014-020-102000-
BEAVER PA-BUTLER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
305 PM EDT TUE JUN 10 2008

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL...BEAVER...BUTLER...MERCER AND LAWRENCE...

AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MILLPORT...MOVING NORTHEAST AT 34
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...MORAINE STATE PARK
  AND NEW CASTLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT TUE JUN 10 2008

MDZ001-102100-
GARRETT MD-
355 PM EDT TUE JUN 10 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF MCHENRY...MOVING
NORTHEAST AT 39 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...AVILTON...BEVANSVILLE...BIG RUN STATE PARK AND BITTINGER

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT TUE JUN 10 2008

WVZ041-102100-
TUCKER WV-
406 PM EDT TUE JUN 10 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUCKER...

AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF PLEASANT RUN...
MOVING NORTHEAST AT 37 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BENBUSH...BLACKWATER FALLS...BUENA...CANAAN HEIGHTS AND CANAAN
  VALLEY STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.